MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-48D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
Mps reported robot issues.Mps reported reaming through medial wall and other issues.As reported via complaint form: after impaction, 48 cup would not stick.Surgeon indicated that posterior wall may have been reamed through.Surgical delay = 15 minutes.Case completed manually.Case type / application: tha 4.0.Update: additional information received from mps: "the surgeon indicated that she did not notice the posterior medial wall having damage until after cup impaction.Another surgeon who helped her with the repair/augment stated that he believed it may have been caused during cup impaction in combination with a thin medial wall as opposed to the reaming portion.".
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a trident shell was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: conclusion of assessment: this inquiry reports that the surgeon found damage to the posterior/medial wall of the acetabulum after impacting the component.The surgeon and her assistant postulated that it occurred either during the reaming process or upon impaction of the cup.I cannot confirm that this event took place since i have no objective evidence that the wall was compromised.No imaging is supplied to corroborate the event.Regarding the possible root cause of this event, if it did happen, the cause would be multifactorial.It is the surgeon¿s responsibility to review and approve the surgical plan before proceeding.Additionally, as the reaming progresses, the depth and amount of bone remaining is readily seen.Any deviation from the pre-operatively plan would be flagged with red within the acetabulum.Theoretically there could have been a change in the proposed plan but i am not sure if that is possible without mps input.I would also note that a pre-operative plan of 23 degrees of anteversion seem excessive.Impaction with that degree of anteversion could compromise a very thin posterior/medial wall product history review: review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER48D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key12824128
Report Number0002249697-2021-01919
Device Sequence Number1377577
Product Code LPH
UDI-Device Identifier07613327343861
UDI-Public07613327343861
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number702-04-48D
Device Catalogue Number702-04-48D
Device Lot Number86431101A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale